Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 131, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 14, 2000, 2:00 AM MDT for Eddy County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 14, 2000, 2:00 AM MDT (08:00 UTC)
- Expired
- Oct 14, 2000, 2:45 AM MDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Eddy County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 140802 SVRMAF NMC015-140845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 AM MDT SAT OCT 14 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDDY COUNTY IN NEW MEXICO * UNTIL 245 AM MDT * AT 152 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES SOUTH OF SEVEN RIVERS...MOVING EAST NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... DAYTON...LAKEWOOD...AVALON...CARLSBAD...AND US HIGHWAY 285 NORTH OF CARLSBAD. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS INl EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3248 10463 3221 10445 3242 10380 3294 10420 SMALLCOMB/PV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 2:00 AM MDT, 0 minutes earlier.
Area forecast discussion, Oct 14, 2:00 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 AM CDT SAT OCT 14 2000 BUSY NIGHT ACROSS CWA W/ONGOING CONVECTION...SOME LIKELY SEVERE... ESPECIALLY NEAR KCNM...AS PIECES OF ENERGY MOVE E-NE THROUGH CWA. W/VILS UPWARD OF 64 KG/M2 ON CELL NEAR KCNM...DIMES ARE PROBABLE... ALONG WITH HEAVY RAINFALL AND LOCALIZED FLOODING. W/ONE WAVE JUST OFF THE CA COAST AS PER WATER VAPOR IMAGERY...AND ONE S OF BAJA MOVG UP THRU THE FLOW...WILL NOT MESS W/POPS MUCH. THINK CLOUDS WILL HANG AROUND A BIT LONGER TODAY IN LIEU OF MOIST PBL...CURRENT SITUATION...AND SYSTEMS UPSTREAM. TEMPS SHOULD HIT ABOUT 80 AREAWIDE W/LITTLE SPATIAL VARIATION W/CLOUD COVER...AND DROP A FEW DEGREES SUNDAY AS THICKNESSES LOWER W/APPROACH OF CA SHORTWAVE. NO CHANGES TO THE EXTENDED. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 78/59/73/55 3542 LSA 77/57/75/54 3532 E41 79/58/75/55 3542 6R6 80/64/76/60 2442 MRF 71/51/70/48 4332 CNM 73/55/73/51 4432 .MAF... TX...NONE. NM...NONE. 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 2:42 AM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 48 min |
| Oct 14, 4:47 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 28 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.